MAUDE Adverse Event Report: ARTHROCARE CORP. MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-1502
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery, 2 magnum devices and 1 speedscrew was used for the lateral row.The first magnum was found to be surfaced from the implant site after the deployment, a second magnum was used at the same punch hole.The surgeon performed an external manual manipulation of the shoulder, then he used the 5.5mm speedscrew for the lateral row at this time it was notice that the second magnum device was found pulled out again from the media row implant site.The device was removed, an additional bone hole was required in order to complete the surgery using a new magnum wire.No significant delay or other complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found that misalignment of the implant while inserting it into the bone hole, bending or twisting the inserter handle during and after insertion, and over tensioning the suture can result in damage to the implant or incomplete insertion.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
MAGNUM 2 KNOTLESS IMPLANT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11068753
Report Number3006524618-2020-01136
Device Sequence Number19495883
Product Code MBI
UDI-Device Identifier00817470005486
UDI-Public00817470005486
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K042914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberOM-1502
Device Catalogue NumberOM-1502
Device Lot Number2035907
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;